Tumeric has made the rounds on the internet lately as the miracle healing spice that everyone is using. While it does have a long history of being beneficial for your health, it should be noted that it is not for everyone.
It’s recently been touted as being an effective treatment for a variety of ailments and diseases and while this is true, using in combination with some medications is a big no-no.
When taken in excess or mixed with over the counter prescribed med, turmeric can have some serious side effects.
Most commonly used as a spice in many foods it’s active ingredient, curcumin has anti-inflammatory, antioxidant and even anti-carcinogenic properties. While these are perfectly safe, the spice has anti-thrombotic (blood-thinning) properties, which could cause very harsh reactions when used with OTHER blood-thinning drugs such as aspirin, warfarin, or Plavix.
Those of you reading this who are diabetic and take medication should be particularly wary of this spice, as it boosts the effects of these types of medications, and can consequently increase the risk of low blood sugar.
- blurred vision
- even impaired cognitive function.
Allergic reactions can also be a risk, resulting in shortness of breath, rashes, and hives.
If you suffer from bad stomach acid and take meds to help this, it is also advised you stay away from turmeric as curcumic can boost stomach acid.
- and stomach pain.
Other drugs you should be careful about mixing with turmeric include:
If you’re worried at all speak to your doctor about it. Remember if in doubt it always best to consult a professional.